MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS XT CHEMISTRY PRODUCTS UREA-CREA SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS XT CHEMISTRY PRODUCTS UREA-CREA SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 6844294
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a discordant, higher than expected vitros creatinine (crea) result was obtained from a single patient sample processed using vitros xt chemistry products urea-crea slides lot: 7221-0020-2434 on a vitros xt 7600 integrated system.The result was discordant when compared to the result from the same sample using a non-vitros siemens atellica method.A definitive assignable cause of the event could not be determined.Based on historical quality control results a vitros xt urea-crea lot: 7221-0020-2434 related issue is not a likely contributing factor of the event.Furthermore, continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros xt urea-crea reagent lot: 7221-0020-2434.As no precision testing was performed on the vitros xt 7600 integrated system an instrument related issue could not be completely ruled out as a contributor of the event.However, historical qc results were within expectations indicating that an instrument related issue was not a likely contributing factor of the event.In addition, pre-analytical sample processing could not be ruled out as a contributing factor as it is unknown if the customer was following the sample collection device manufacturer's recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.No information about the patient's condition or any medications or supplements being taken by the patient were provided upon request.Therefore, an interferent that affects the vitros method and not the non-vitros method cannot be confirmed or ruled out as a contributor of the event.Per a medical consult with an ortho medical safety officer on 17 november 2025: a patient's management may differ depending on their clinical history.If the patient had some degree of renal impairment, they may have persistently elevated crea above the normal reference range.Thus, both crea levels may not have similar clinical interpretation since a result of 2.21 mg/dl may represent an acute on chronic renal failure, while a baseline of 1.42 mg/dl result would be considered a stable chronic renal failure.Patient management for both are different.However, considering that the patient's treatment was not altered, no serious patient injury is expected.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a discordant, higher than expected vitros creatinine (crea) result was obtained from a single patient sample processed using vitros xt chemistry products urea-crea slides lot: 7221-0020-2434 on a vitros xt 7600 integrated system.The result was discordant when compared to the result from the same sample using a non-vitros siemens atellica method.Patient sample vitros crea result of 2.21 mg/dl vs an expected result of 1.42 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, higher than expected vitros crea result was not reported outside of the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4).

Brand Name
VITROS XT CHEMISTRY PRODUCTS UREA-CREA SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23621867
Report Number1319809-2025-00096
Device Sequence Number9051633
Product Code JFY
UDI-Device Identifier10758750031788
UDI-Public(01)10758750031788(17)260901(11)250325(10)722100202434
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Catalogue Number6844294
Device Lot Number7221-0020-2434
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown